Alert archive / Indiana / Gale Warnings in 2013
Gale Warning 4, NWS Northern Indiana
NWS Northern Indiana issued this gale warning at Jan 29, 2013, 10:55 PM EST. It took effect at Jan 30, 2013, 5:00 PM EST. It was in force for 35 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jan 29, 2013, 10:55 PM EST (03:55 UTC)
- In effect from
- Jan 30, 2013, 5:00 PM EST
- Expired
- Feb 1, 2013, 3:45 AM EST
- In force
- 35 hr
- Issued by
- NWS Northern Indiana
The text
As transmitted, in the capitals the NWS used until 2016.
705 WHUS73 KIWX 300355 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 1055 PM EST TUE JAN 29 2013 LMZ043-046-301200- /O.CAN.KIWX.SC.Y.0012.000000T0000Z-130130T1000Z/ /O.NEW.KIWX.GL.W.0004.130130T2200Z-130131T1000Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 1055 PM EST TUE JAN 29 2013 ...GALE WARNING IN EFFECT FROM 5 PM WEDNESDAY TO 5 AM EST THURSDAY... ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT FROM 5 PM WEDNESDAY TO 5 AM EST THURSDAY. THE SMALL CRAFT ADVISORY HAS BEEN CANCELLED. * WINDS: WEST GALES TO 35 KNOTS. * WAVES: BUILDING TO 12 TO 16 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
9 follow-up statements
270 WHUS73 KIWX 300845 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 345 AM EST WED JAN 30 2013 LMZ043-046-301700- /O.CON.KIWX.GL.W.0004.130130T2200Z-130131T1000Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 345 AM EST WED JAN 30 2013 ...GALE WARNING REMAINS IN EFFECT FROM 5 PM THIS AFTERNOON TO 5 AM EST THURSDAY... * WINDS: WEST GALES TO 35 KNOTS. * WAVES: BUILDING TO 10 TO 16 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
215 WHUS73 KIWX 301523 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 1023 AM EST WED JAN 30 2013 LMZ043-046-302330- /O.CON.KIWX.GL.W.0004.130130T2200Z-130131T1000Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 1023 AM EST WED JAN 30 2013 ...GALE WARNING REMAINS IN EFFECT FROM 5 PM THIS AFTERNOON TO 5 AM EST THURSDAY... A GALE WARNING REMAINS IN EFFECT FROM 5 PM THIS AFTERNOON TO 5 AM EST THURSDAY. * WINDS: WEST GALES TO 35 KNOTS. * WAVES: BUILDING TO 10 TO 16 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
201 WHUS73 KIWX 302105 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 405 PM EST WED JAN 30 2013 LMZ043-046-310515- /O.EXT.KIWX.GL.W.0004.130130T2200Z-130131T1200Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 405 PM EST WED JAN 30 2013 ...GALE WARNING NOW IN EFFECT UNTIL 7 AM EST THURSDAY... THE GALE WARNING IS NOW IN EFFECT UNTIL 7 AM EST THURSDAY. * WINDS: WEST GALES TO 40 KNOTS. * WAVES: BUILDING TO 10 TO 14 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
165 WHUS73 KIWX 310346 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 1046 PM EST WED JAN 30 2013 LMZ043-046-311200- /O.CON.KIWX.GL.W.0004.000000T0000Z-130131T1200Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 1046 PM EST WED JAN 30 2013 ...GALE WARNING REMAINS IN EFFECT UNTIL 7 AM EST THURSDAY... A GALE WARNING REMAINS IN EFFECT UNTIL 7 AM EST THURSDAY. * WINDS: WEST GALES TO 40 KNOTS. * WAVES: BUILDING TO 12 TO 16 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
802 WHUS73 KIWX 311039 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 539 AM EST THU JAN 31 2013 LMZ043-046-311845- /O.EXT.KIWX.GL.W.0004.000000T0000Z-130201T0900Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 539 AM EST THU JAN 31 2013 ...GALE WARNING NOW IN EFFECT UNTIL 4 AM EST FRIDAY... THE GALE WARNING IS NOW IN EFFECT UNTIL 4 AM EST FRIDAY. * WINDS: WEST WINDS TO 30 KNOTS WITH FREQUENT GUSTS TO 35 KNOT GALES. * WAVES: BUILDING TO 10 TO 14 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
600 WHUS73 KIWX 311534 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 1034 AM EST THU JAN 31 2013 LMZ043-046-312345- /O.CON.KIWX.GL.W.0004.000000T0000Z-130201T0900Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 1034 AM EST THU JAN 31 2013 ...GALE WARNING REMAINS IN EFFECT UNTIL 4 AM EST FRIDAY... A GALE WARNING REMAINS IN EFFECT UNTIL 4 AM EST FRIDAY. * WINDS: WEST WINDS TO 30 KNOTS WITH FREQUENT GUSTS TO 35 KNOT GALES. * WAVES: BUILDING TO 10 TO 14 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
280 WHUS73 KIWX 312132 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 432 PM EST THU JAN 31 2013 LMZ043-046-010545- /O.CON.KIWX.GL.W.0004.000000T0000Z-130201T0900Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 432 PM EST THU JAN 31 2013 ...GALE WARNING REMAINS IN EFFECT UNTIL 4 AM EST FRIDAY... A GALE WARNING REMAINS IN EFFECT UNTIL 4 AM EST FRIDAY. * WINDS: WEST WINDS TO 30 KNOTS WITH FREQUENT GUSTS TO 40 KNOT GALES. * WAVES: BUILDING TO 10 TO 14 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
465 WHUS73 KIWX 010339 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 1039 PM EST THU JAN 31 2013 LMZ043-046-010900- /O.CON.KIWX.GL.W.0004.000000T0000Z-130201T0900Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 1039 PM EST THU JAN 31 2013 ...GALE WARNING REMAINS IN EFFECT UNTIL 4 AM EST FRIDAY... A GALE WARNING REMAINS IN EFFECT UNTIL 4 AM EST FRIDAY. * WINDS: WEST WINDS TO 30 KNOTS WITH FREQUENT GUSTS TO 40 KNOT GALES. * WAVES: 10 TO 16 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
069 WHUS73 KIWX 010845 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 345 AM EST FRI FEB 1 2013 LMZ043-046-011700- /O.CAN.KIWX.GL.W.0004.000000T0000Z-130201T0900Z/ /O.NEW.KIWX.SC.Y.0013.130201T0845Z-130202T1000Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 345 AM EST FRI FEB 1 2013 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 5 AM EST SATURDAY... ...GALE WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 5 AM EST SATURDAY. THE GALE WARNING HAS BEEN CANCELLED. * WINDS: WEST WINDS 15 TO 25 KNOTS WITH GUSTS TO 30 KNOTS BACKING SOUTHWEST 15 TO 20 KNOTS TONIGHT. * WAVES: 8 TO 12 FEET SUBSIDING TO 3 TO 6 FEET TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before this gale warning went out at Jan 29, 6:33 PM EST, 4 hours 22 minutes earlier.
Area forecast discussion, Jan 29, 6:33 PM EST, 4 hours 22 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTHERN INDIANA
633 PM EST TUE JAN 29 2013
.AVIATION.../00Z TAFS/
CDFNT OVER IL THIS EVE WILL MOVE SLOWLY EAST ACROSS NRN INDIANA
TONIGHT AS AN INTENSIFYING LOW LIFTS NE ALONG IT. MOISTURE
CONVERGENCE AT NOSE OF LLJ WAS RESULTING IN A BAND OF SHOWERS AND
TSTMS FROM SE MI TO NWRN INDIANA ATTM. THIS BAND SHOULD LIFT
SLOWLY NORTH THIS EVE AS LLJ INTENSIFIES AHEAD OF THE DVLPG SFC
LOW. THIS AREA OF SHOWERS SHOULD JUST IMPACT SBN THIS EVE WITH DRY
CONDITIONS EXPECTED AT FWA. A LINE OF SHOWERS WITH EMBEDDED TSTMS
WILL ACCOMPANY THE CDFNT AS IT MOVES SLOWLY EAST ACROSS NRN
INDIANA LATE TONIGHT. FROPA EXPECTED AROUND 09Z AT SBN AND 12Z AT
FWA. MOST OF THE STRONG WINDS ASSOCIATED WITH THE LLJ SHOULD
REMAIN ELEVATED... BUT A FEW STRONGER GUSTS COULD REACH THE SFC...
ESPECIALLY AROUND FROPA. GIVEN SUCH A STRONG LLJ (INCRSG TO 70KT)
OVER THE AREA... LLWS POTENTIAL WILL BE HIGH TONIGHT. GENERALLY
MVFR CONDITIONS EXPECTED UNTIL FROPA... WITH IFR DURING PERIODS OF
HEAVIER SHOWERS MOVING THROUGH THE TERMINALS. ABOUT A 6HR PERIOD
OF POST-FRONTAL IFR CONDITIONS EXPECTED... FOLLOWED BY MVFR THE
REST OF THE DAY. AS THE DEEPENING LOW MOVES NE ACROSS THE GRTLKS
WED... STRONG WLY SFC WINDS SHOULD DEVELOP OVER THE AREA WITH
GUSTS AROUND 30KT.
&&
.PREV DISCUSSION... /ISSUED 335 PM EST TUE JAN 29 2013/
SHORT TERM... / LATE THIS AFTERNOON THROUGH WEDNESDAY /
WILD LATE JANUARY WX THIS PERIOD WITH FLOODING AND SLIGHT RISK FOR
SEVERE WX THE MAIN CONCERNS TONIGHT...
SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS WILL CONTINUE TO
IMPACT AREAS MAINLY WEST OF INTERSTATE 69 IN INDIANA AND SW LOWER
MICHIGAN INTO THE LATE AFTERNOON...LIFTING INTO MAINLY OUR
NORTHWESTERN ZONES EARLY THIS EVENING. HIGHLY UNUSUAL MOIST/MILD
ENVIRONMENT WITH SFC DEWPOINTS IN THE MID/UPPER 50S AND PWATS TO
1.30 INCHES, SMALLER SCALE MID LEVEL PERTURBATIONS IN DEEP SOUTHWEST
FLOW, AND DEEP MOISTURE CONVERGENCE HAVE COMBINED TO FORCE THIS
PRECIP WITH LOCALIZED RAINFALL AMOUNTS EXCEEDING A HALF INCH
POSSIBLE THROUGH THE EARLY EVENING. STEEPER MID LEVEL LAPSE RATES
AND 50-60 KNOTS OF DEEP LAYER SHEAR HAVE ALLOWED FOR SOME PRETTY
DECENT CORES IN STRONGER CELLS WITH HAIL A POSSIBILITY...MOSTLY
BELOW SEVERE LIMITS AND ISOLATED.
ATTENTION BY LATER THIS EVENING INTO THE OVERNIGHT HOURS TURNS TO
THE TIMING AND INTENSITY OF WIDESPREAD RAIN AND SCT THUNDER THAT IS
ALREADY TAKING SHAPE ALONG A DEEPENING BAROCLINIC ZONE...AHEAD OF A
SOUTHERN PLAINS INTENSE PV ANOMALY AND JET STREAK ENERGY THAT WILL
EJECT NORTHEAST INTO THE MID MS VALLEY BY LATER TONIGHT. IMPRESSIVE
220-240 METER 12 HR 500 MB HEIGHT FALLS WITH THIS WAVE WILL INDUCE
CYCLOGENESIS AND A ~80 KNOT LOW LEVEL JET BY LATER TONIGHT! THE
RESULTING STRONG DEEP LAYER FORCING/FLOW AND EXCELLENT MOISTURE
TRANSPORT SHOULD SUPPORT A PERIOD OF HEAVY RAIN. HOWEVER...MODELS
HAVE TRENDED A LITTLE FARTHER WEST AND SLOWER WITH THE HEAVIEST
SWATH OF RAIN NOW EXPECTED ACROSS ILLINOIS AS LINE OF
CONVECTION/RAIN NOW LOOKS TO BE MORE TRANSITORY LOCALLY. STILL OPTED
TO CONTINUE WITH THE FLOOD WATCH EVERYWHERE GIVEN THE CONVECTIVE
NATURE AND POTENTIAL FOR LOCALIZED 1 TO 3 INCH AMOUNTS...ESPECIALLY
ACROSS THE WESTERN HALF OF THE IWX CWA. THE OTHER CONCERN WILL BE
THE POTENTIAL FOR DAMAGING WINDS ALONG ANY PRE-FRONTAL CONVECTIVE
LINE SEGMENTS IF THEY SURVIVE INTO OUR AREA. LATEST RAP/HRRR/NAM
ITERATIONS SUGGEST MUCAPE UP TO 500 J/KG WITH SHEAR OFF THE CHARTS.
A LIMITING FACTOR WHICH KEEPS THIS RISK IN THE SLIGHT CATEGORY WILL
BE THE LACK OF ANY SFC BASED INSTABILITY. STILL SUCH STRONG
UNIDIRECTIONAL BACKGROUND FLOW WITH HIGHLY ANOMALOUS FLOW/MOISTURE
DOES HINT AT A POSSIBLE THIN LINE SEVERE WIND EVENT (ISO TORNADO?)
ACROSS AT LEAST OUR INDIANA ZONES LATER THIS EVENING/EARLY
OVERNIGHT. WILL CONTINUE TO HIGHLIGHT THIS CONCERN IN THE HWO.
AREAS OF DRIZZLE/LIGHT SHOWERS WILL BE POSSIBLE TOMORROW AS SYSTEM
MID LEVEL DRY SLOT ADVECTS IN WITH DEEPENING SFC LOW TRACKING INTO
CENTRAL MICHIGAN. BIGGEST CHANGE TO THE FORECAST TOMORROW WAS TO
TREND WARMER WITH FALLING TEMPS AS COLD AIR BEHIND PRIMARY COLD
FRONT IS SLOWER TO MOVE THROUGH WEDNESDAY AFTERNOON. ALSO COULD SEE
SOME DENSE FOG ACROSS FAR SW LOWER MI AND NW INDIANA TOMORROW
MORNING AS SFC CYCLONE TRACKS OVER OR JUST WEST OF SBN/BEH.
OTHERWISE...WINDY WEDNESDAY AFTN/EVE WITH STRONG COLD ADVECTION AND
ISALLOBARIC PUSH BEHIND COLD FRONT.
LONG TERM...
..THURSDAY THROUGH TUESDAY...
ONGOING LAKE EFFECT EVENT WILL BE PRIMARY FOCUS OF LONG TERM PERIOD.
INITIAL ARCTIC AIR SURGE WILL BE IN PLACE THURSDAY MORNING WITH
SFC-850MB DELTA T VALUES INTO LOWER 20S. INVERSION HEIGHTS WILL BE
RATHER LOW INITIALLY WITH SHORT WNW FETCH. DENDRITIC GROWTH
ZONE...DGZ...DOES LOOK TO BE SATURATED IN AREA OF GOOD LIFT SO
EXPECT LAKE INDUCED INSTABILITY TO STILL GENERATE SNOW SHOWERS WITH
SOME ACCUMS DURING THE DAY. SHORT WAVE WILL APPROACH LATER THURSDAY
FROM THE NORTH AND LOW LEVEL WINDS WILL BACK AHEAD OF THIS FEATURE
WITH INCREASING LOW LEVEL SHEAR. MORE ORGANIZATION EXPECTED IN WAKE
OF THIS WAVE THURSDY NIGHT. SECONDARY COLD FRONT AND ARCTIC AIR
SURGE THURDAY EVENING WILL INCREASE DELTA T VALUES FURTHER WITH
SFC-850MB CLIMBING INTO MID 20S AND SFC-700MB NEARING 30C. LAKE
INDUCED CAPE VALUES INCREASE TO 600 J/KG ALONG WITH RISING INVERSION
HEIGHTS AND SATURATED DGZ. FLOW WILL STILL BE NW BUT GIVEN OTHER
FAVORABLE FACTORS EXPECT MODERATE SNOW SHOWERS WITH LOCALLY HEAVIER
BANDS OVERNIGHT INTO FRIDAY MORNING.
ACCUMS FROM THIS LAKE EVENT LOOK TO BE BORDERLINE BETWEEN ADVISORY
AND WARNING...STRETCHED OUT OVER SEVERAL PERIODS. HEAVIEST SNOW
SHOWERS EXPECTED IN THE THURSDAY NIGHT TO FRIDAY MORNING PERIOD WHEN
3 TO 5 INCHES LOOKS VERY REASONABLE IN SNOWBELT REGION. TOTAL
ACCUMULATED LAKE EFFECT SNOW FROM THURSDAY INTO FRIDAY COULD BE
UPWARDS OF 8 INCHES IN SOME LOCATIONS. WILL HOLD OFF ON ANY WATCH
HEADLINES AT THIS TIME GIVEN 4TH INTO 5TH PERIOD TIMING AND ALLOW
ANOTHER MODEL RUN.
WARM AIR ADVECTION AHEAD OF FAST MOVING CLIPPER SYSTEM MAY BRING
SOME LIGHT SNOW FRIDAY NIGHT INTO SATURDAY. BRIEF WARM UP EXPECTED
MONDAY WITH HIGHS BACK INTO UPPER 30S. THIS LOOKS TO BE SHORT AS YET
ANOTHER SHORT WAVE AND COLD FRONT WILL BRING TEMPS BACK CLOSERT TO
SEASONABLE NORMS FOR TUE. ALLBLEND LOW END CHANCE POPS WITH THIS
FRONT WITH LIMITED MOISTURE.
&&
.IWX WATCHES/WARNINGS/ADVISORIES...
IN...FLOOD WATCH FROM 10 PM EST THIS EVENING THROUGH WEDNESDAY
MORNING FOR INZ007-009-018-026-027-033-034.
FLOOD WATCH THROUGH WEDNESDAY MORNING FOR INZ003>006-008-012>017-
020-022>025-032.
MI...FLOOD WATCH FROM 10 PM EST THIS EVENING THROUGH WEDNESDAY
MORNING FOR MIZ081.
FLOOD WATCH THROUGH WEDNESDAY MORNING FOR MIZ077>080.
OH...FLOOD WATCH FROM 10 PM EST THIS EVENING THROUGH WEDNESDAY
MORNING FOR OHZ001-002-004-005-015-016-024-025.
LM...SMALL CRAFT ADVISORY UNTIL 5 AM EST WEDNESDAY FOR LMZ043-046.
&&
SHORT TERM...STEINWEDEL
LONG TERM...LASHLEY
AVIATION...JTHazardous weather outlook, Jan 29, 5:26 AM EST, 17 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTHERN INDIANA 526 AM EST TUE JAN 29 2013 INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005- 015-016-024-025-301030- LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-STARKE- PULASKI-MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-WHITE-CASS IN- MIAMI-WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-JAY-BERRIEN- CASS MI-ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-FULTON OH-DEFIANCE- HENRY-PAULDING-PUTNAM-VAN WERT-ALLEN OH- INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND... MISHAWAKA...ELKHART...GOSHEN...LAGRANGE...TOPEKA...ANGOLA... KENDALLVILLE...LIGONIER...AUBURN...GARRETT...KNOX...NORTH JUDSON... WINAMAC...FRANCESVILLE...PLYMOUTH...BREMEN...ROCHESTER...WARSAW... WINONA LAKE...COLUMBIA CITY...SOUTH WHITLEY...FORT WAYNE... MONTICELLO...BROOKSTON...LOGANSPORT...PERU...WABASH... NORTH MANCHESTER...HUNTINGTON...BLUFFTON...OSSIAN...DECATUR... BERNE...MARION...HARTFORD CITY...MONTPELIER...PORTLAND...NILES... BENTON HARBOR...ST. JOSEPH...BUCHANAN...DOWAGIAC...CASSOPOLIS... STURGIS...THREE RIVERS...COLDWATER...HILLSDALE...BRYAN...WAUSEON... ARCHBOLD...DEFIANCE...NAPOLEON...PAULDING...ANTWERP...OTTAWA... PANDORA...VAN WERT...DELPHOS...LIMA 526 AM EST TUE JAN 29 2013 /426 AM CST TUE JAN 29 2013/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO... SOUTHWEST LOWER MICHIGAN AND NORTHERN INDIANA. .DAY ONE...TODAY AND TONIGHT A STRONG COLD FRONT WILL APPROACH THE REGION TODAY...BRINGING A CHANCE OF THUNDERSTORMS THROUGH TONIGHT. AN ISOLATED SEVERE THUNDERSTORM IS POSSIBLE WITH THE MAIN THREAT BEING STRONG WINDS. THIS FRONT WILL ALSO BRING HEAVY RAIN OVERNIGHT. THIS ADDITIONAL HEAVY RAIN COUPLED WITH RECENT SNOWMELT AND RAINFALL WILL BRING THE THREAT OF FLOODING. SEE THE LATEST FLOOD WATCH (INDFFAIWX) FOR MORE DETAILS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY GUSTY WINDS OF 35-45 MPH ARE POSSIBLE ON WEDNESDAY AS THE COLD FRONT PASSES THROUGH THE AREA. MUCH COLDER AIR BEHIND THE FRONT WILL BRING LAKE EFFECT SNOW TO PORTIONS OF NORTHWEST INDIANA AND SOUTHWEST MICHIGAN ON THURSDAY AND FRIDAY WITH THE POTENTIAL FOR SIGNIFICANT SNOW ACCUMULATIONS DURING THIS PERIOD. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX LMZ043-046-301030- NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 526 AM EST TUE JAN 29 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEARSHORE WATERS OF SOUTHEASTERN LAKE MICHIGAN. .DAY ONE...TODAY AND TONIGHT CONDITIONS HAZARDOUS TO SMALL CRAFT ARE EXPECTED TODAY AND TONIGHT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY HAZARDOUS CONDITIONS FOR SMALL CRAFT WILL CONTINUE THROUGH FRIDAY. A FEW GUSTS TO 35 KNOT GALES ARE POSSIBLE WEDNESDAY AFTERNOON AND WEDNESDAY NIGHT. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
In the hours before
Special weather statement, Jan 29, 8:31 PM EST, 2 hours 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
831 PM EST TUE JAN 29 2013
INZ012>015-020-022-300200-
CASS IN-FULTON IN-MARSHALL IN-PULASKI IN-STARKE IN-WHITE IN-
831 PM EST TUE JAN 29 2013
...STRONG THUNDERSTORMS MOVING TOWARD EASTERN WHITE...NORTHWESTERN
CASS...EASTERN PULASKI...SOUTHWESTERN MARSHALL...WESTERN FULTON AND
SOUTHEASTERN STARKE COUNTIES...
AT 828 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR MONTICELLO...MOVING NORTHEAST AT 80 MPH.
PEA SIZE HAIL...WINDS UP TO 50 MPH...OCCASIONAL CLOUD TO GROUND
LIGHTNING AND BRIEF HEAVY DOWNPOURS ARE POSSIBLE WITH THIS STORM.
LOCATIONS IN THE PATH OF THIS STORM INCLUDE...
WINAMAC...
ROYAL CENTER...
CULVER...
HEADLEE...BELL CENTER AND BUFFALO...
STAR CITY...PULASKI AND THORNHOPE...
LAWTON...LAKE BRUCE AND VANMETER PARK...
GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE
OBJECTS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS
TREES.
SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.
LAT...LON 4130 8657 4116 8614 4074 8658 4075 8675
4072 8677 4068 8677 4068 8678 4065 8677
4062 8678 4069 8693
TIME...MOT...LOC 0131Z 209DEG 70KT 4074 8675Special weather statement, Jan 29, 8:45 PM EST, 2 hours 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
845 PM EST TUE JAN 29 2013
INZ003-MIZ077-300215-
BERRIEN MI-LA PORTE IN-
745 PM CST TUE JAN 29 2013
...STRONG THUNDERSTORMS MOVING TOWARD SOUTHERN BERRIEN...NORTHERN LA
PORTE AND EXTREME NORTHWESTERN ST. JOSEPH COUNTIES...
AT 743 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM MICHIGAN CITY TO 24
MILES SOUTHWEST OF WANATAH...MOVING NORTHEAST AT 70 MPH.
PEA SIZE HAIL...WINDS UP TO 50 MPH...OCCASIONAL CLOUD TO GROUND
LIGHTNING AND BRIEF HEAVY DOWNPOURS ARE POSSIBLE WITH THESE STORMS.
LOCATIONS IN THE PATH OF THESE STORMS INCLUDE...
WESTVILLE...
LA PORTE...
LONG BEACH...
NEW BUFFALO...
THREE OAKS AND WANATAH...
BERRIEN SPRINGS...
GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE
OBJECTS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS
TREES.
SEEK SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE PASSED.
LAT...LON 4169 8694 4171 8692 4210 8623 4207 8622
4176 8648 4176 8652 4169 8653 4155 8664
4139 8693
TIME...MOT...LOC 0145Z 233DEG 61KT 4169 8688 4126 8723Special weather statement, Jan 29, 9:20 PM EST, 1 hour 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
920 PM EST TUE JAN 29 2013
INZ003>005-MIZ077-078-300245-
BERRIEN MI-CASS MI-ELKHART IN-LA PORTE IN-ST. JOSEPH IN-
920 PM EST TUE JAN 29 2013
...STRONG THUNDERSTORMS MOVING TOWARD CASS...BERRIEN...NORTHEASTERN
LA PORTE...NORTHERN ST. JOSEPH AND NORTHWESTERN ELKHART COUNTIES...
AT 918 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS NEAR LA PORTE...MOVING NORTHEAST AT 70 MPH.
PEA SIZE HAIL...WINDS UP TO 50 MPH...OCCASIONAL CLOUD TO GROUND
LIGHTNING AND BRIEF HEAVY DOWNPOURS ARE POSSIBLE WITH THESE STORMS.
LOCATIONS IN THE PATH OF THESE STORMS INCLUDE...
SOUTH BEND...
NILES...BUCHANAN AND GEORGETOWN...
NEW CARLISLE AND THREE OAKS...
ROSELAND...
BERRIEN SPRINGS...
HUDSON LAKE...ROLLING PRARIE AND HESSTON...
GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE
OBJECTS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS
TREES.
SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.
LAT...LON 4223 8622 4208 8623 4208 8607 4180 8580
4148 8666 4162 8682 4225 8625
TIME...MOT...LOC 0220Z 231DEG 59KT 4162 8664The office that day
Everything else NWS Northern Indiana issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 29, 8:31 PM EST | Special Weather Statement | IWX | Fulton, Pulaski, White | 29 min |
| Jan 29, 8:45 PM EST | Special Weather Statement | IWX | LaPorte | 30 min |
| Jan 30, 2:02 AM EST | Special Weather Statement | IWX | Adams, Huntington, Wells | 58 min |
| Jan 30, 2:19 AM EST | Severe Thunderstorm Warning | IWX | Adams, Blackford, Jay, Wells | 41 min |
| Jan 30, 4:21 PM EST | Special Weather Statement | IWX | Adams, Allen | 24 min |
| Jan 30, 2:53 AM EST | Special Weather Statement | IWX | Van Wert | 67 min |
| Jan 30, 4:48 PM EST | Special Weather Statement | IWX | Defiance, Fulton, Henry, Paulding, Williams | 57 min |
| Jan 29, 9:20 PM EST | Special Weather Statement | IWX | Cass | 25 min |
| Jan 30, 3:21 PM EST | Lake Effect Snow Advisory | IWX | Cass, Saint Joseph | 21 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.